MAUDE Adverse Event Report: COVIDIEN ENTEER RE-ENTRY BALLOON CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN ENTEER RE-ENTRY BALLOON CATHETER; CATHETER, PERCUTANEOUS
Model Number ENB-375-20-135
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310); Defective Device (2588); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use enteer guide catheter.It was reported that catheter broke and balloon burst occurred.
 
Additional Manufacturer Narrative
Additional information: the device was used during treatment of a severely calcified lesion presenting cto (chronic toal occlusion 100%) in the superficial femoral artery (sfa).Ifu was followed.The device was not passed through a previously deployed stent.An unknown burst occurred and the balloon would not hold any pressure upon inflation.The balloon was safely removed from the patient without intervention.Physician was able to get wire access in the true lumen of the vessel to complete angioplasty and stenting without further complication.No patient injury was reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the enteer balloon catheter was returned for evaluation within a safk pak biohazard pouch.Within the biohazard pouch, the device was within its inner label pouch and within a small biohazard specimen bag.No ancillary devices, cine, images or procedure notes were returned for evaluation.The device was removed from the returned packing for additional analysis.The balloon was inspected under microscope and both guidewire exit ports were undamaged and not signs of obstruction were observed.It should be noted both marker bands were intact and accounted for.The catheter was inspected and noted dried blood within the balloon lumen.The balloon, catheter shaft and manifold were inspected.No damages observed.A syringe from the lab filled with water was administered to the balloon port.A leak was identified in the middle section of the balloon chamber.The biological fluid with the balloon was attempted to be flushed.After 10 ml of water administered a hole was identified middle section of the balloon chamber.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENTEER RE-ENTRY BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9315924
Report Number2183870-2019-00538
Device Sequence Number11390271
Product Code DQY
UDI-Device Identifier00821684073797
UDI-Public00821684073797
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2020
Device Model NumberENB-375-20-135
Device Catalogue NumberENB-375-20-135
Device Lot NumberA620318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer11/15/2019
02/03/2020
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date11/19/2019
02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1